Arkansas, 2010

Drought in Arkansas, November 1 to 30, 2010

November 1 to 30, 2010 · NWS LZK · 23 events in 23 counties and zones

Throughout November, severe drought conditions covered most of the southeastern half of Arkansas.

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Throughout November, severe drought conditions covered most of the southeastern half of Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 31, 11:01 PM CST, 59 minutes earlier.

Area forecast discussion, Oct 31, 11:01 PM CST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1201 AM CDT MON NOV 1 2010

.UPDATE...

SFC LOW PRESSURE TO THE WEST OF AR THIS EVENING WILL SLOWLY SLIDE
TO THE SE OVER NE TX AND SW AR BY MON AFTERNOON...WITH MOISTURE
SURGING NORTH INTO SRN SECTIONS OF AR. THIS SFC LOW WILL BECOME
STATIONARY MON EVENING AT THE SAME TIME AN UPPER LEVEL TROUGH WILL
DEEPEN AS IT APPROACHES AR FROM THE NW. SCATTERED SHRA WILL
DEVELOP LATE MON NIGHT AS THIS UPPER TROUGH INTERACTS WITH THE
STALLED SFC LOW OVER SE AR. THESE FEATURES WILL BE THE MAIN
AVIATION CONCERNS FOR THE O6Z TAF PACKAGE...WITH UPDATED AVIATION
DISCUSSION BELOW...

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH MUCH OF THE TAF PERIOD AS
WIDESPREAD PRECIP EXPECTED TO DEVELOP LATE MON NIGHT. WITH THE
GULF MOISTURE SURGE STARTING LATE TONIGHT...THERE MAY BE SOME
ADVECTION FOG ACROSS SERN SITES BY SUNRISE...WITH SOME MVFR VIS
POSSIBLE. BY MID AFTERNOON...THERE MAY BE SOME ISOLATED SHRA...ESPECIALLY
ACROSS THE WRN HALF OF THE STATE. BETTER PRECIP CHANCES WILL BE
LATE THIS EVENING ACROSS THE SRN HALF OF AR AS THE UPPER TROUGH
MOVES CLOSER TO THE STATE. HAVE MENTIONED VCSH AND PROB30 GROUPS
FOR INCREASING PRECIP CHANCES LATE IN THE PERIOD.

&&

PREV DISCUSSION... /ISSUED 248 PM CDT SUN OCT 31 2010/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

ZONAL FLOW CONTINUES TODAY IN THE UPPER LEVELS. AN UPPER TROUGH
WILL DIG INTO THE PLAINS TONIGHT AND CREATE A SOUTHWEST FLOW OVER
ARKANSAS. THE UPPER LOW WILL MOVE SOUTH AND STAY WEST OF ARKANSAS
MONDAY AND TUESDAY AND MOVE TO THE GULF ON WEDNESDAY.

AT THE SURFACE A COLD FRONT HAS ENTERED NORTH ARKANSAS AND WILL MOVE
SOUTH WITH VERY LITTLE MOISTURE IN PLACE. NO PRECIPITATION IS
EXPECTED TONIGHT AND THE LOW WILL REMAIN SOUTHWEST OF ARKANSAS.
HOWEVER...WHEN THE UPPER LEVEL LOW MOVES CLOSER TO ARKANSAS AND
BRINGS SOUTHWEST FLOW...THIS WILL INCREASE THE MOISTURE OVER
ARKANSAS AND BRING CHANCES OF SHOWERS. ISOLATED THUNDERSTORMS ARE
EXPECTED MAINLY CENTRAL AND SOUTH TUESDAY...WITH THE MAIN DYNAMICS
REMAINING SOUTHWEST OF THE STATE. PRECIPITATION WILL TAPER OFF IN
THE SOUTHEAST LATE WEDNESDAY MORNING AND EARLY AFTERNOON. ONE TO TWO
INCH RAINFALL AMOUNTS WILL BE LIKELY WITH THIS SYSTEM IN CENTRAL AND
SOUTH SECTIONS WITH LESSER AMOUNTS IN THE NORTH. A SECONDARY COLD
FRONT WILL MOVE THROUGH ARKANSAS WEDNESDAY NIGHT AND BRING COOLER
AND DRIER AIR. ABOVE NORMAL TEMPERATURES ARE EXPECTED MONDAY BUT
BELOW NORMAL TUESDAY AND WEDNESDAY.

LONG TERM...THURSDAY THROUGH SUNDAY NIGHT

BY THURSDAY THE STRONG UPPER TROUGH DEEPENS OVER THE APPALACHIANS
AND IS EXPECTED TO PUSH THE CLOSED UPPER LOW OVER THE TX AND LA GULF
TO THE SE. STRONG SURFACE RIDING BUILDS INTO THE REGION DRYING OUT
CONDITIONS AND BRINGING CONTINUED COOLER AIR. THE UPPER TROUGH BOMBS
OVER THE EASTERN U.S. AND KEEPS THE SOUTHERN PLAINS IN A STRONG NW
UPPER FLOW. MOSTLY SUNNY CONDITIONS BUT COOLER THAN NORMAL TEMPS ARE
EXPECTED. INTO THE WEEKEND...THE SURFACE HIGH PRESSURE RIDGE MOVES E
TO SE AND SOME RETURN FLOW SETS UP FOR THE WEEKEND. FREEZING TEMPS
WILL BE SEEN OVER MUCH OF NORTH TO PARTS OF CENTRAL AR. ANOTHER
FRONT SAGS INTO AR ON SUNDAY...BUT LITTLE MOISTURE IS IN PLACE...SO
DRY CONDITIONS WILL HOLD WITH A REINFORCING SHOT OF COOL AIR. WILD
FIRE DANGER WILL ALSO CONTINUE THURSDAY AND INTO THE WEEKEND...DUE
TO THE LIMITED RAIN FALL AND VERY DRY AIRMASSES FILTERING OVER THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     46  69  47  59 /   0  10  50  50
CAMDEN AR         51  79  56  61 /   0  20  70  70
HARRISON AR       48  68  44  60 /  10  10  40  40
HOT SPRINGS AR    50  74  53  59 /   0  20  60  60
LITTLE ROCK   AR  49  75  54  58 /   0  10  60  60
MONTICELLO AR     50  80  58  65 /   0  10  70  70
MOUNT IDA AR      51  73  52  59 /   0  20  60  60
MOUNTAIN HOME AR  47  68  44  60 /  10  10  40  40
NEWPORT AR        46  71  49  59 /   0  10  50  60
PINE BLUFF AR     50  78  56  61 /   0  10  70  70
RUSSELLVILLE AR   50  71  50  59 /   0  20  50  50
SEARCY AR         47  73  51  57 /   0  10  60  60
STUTTGART AR      48  76  55  59 /   0  10  60  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Oct 31, 3:09 AM CST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 AM CDT SUN OCT 31 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
409 AM CDT SUN OCT 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

DRY AIR WILL REMAIN IN PLACE ACROSS THE NATURAL STATE THROUGH THIS
AFTERNOON...WITH MINIMUM RELATIVE HUMIDITY VALUES DROPPING TO NEAR
30 PERCENT AT MOST LOCATIONS. THESE LOW MOISTURE
VALUES...COMBINED WITH EXISTING DROUGHT CONDITIONS AND DRY
VEGETATION...WILL CREATE ELEVATED WILD FIRE DANGER THROUGH EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DEVELOPING LOW PRESSURE TO THE WEST OF ARKANSAS WILL ALLOW FOR
MOISTURE LEVELS TO INCREASE MARKEDLY STARTING EARLY MONDAY ACROSS
THE REGION. THIS LOW PRESSURE WILL SLIDE TO THE SOUTHEAST ACROSS
SOUTHERN SECTIONS OF THE ARKANSAS MONDAY INTO TUESDAY...WITH RAIN
CHANCES INCREASING ACROSS THE STATE BY MONDAY AFTERNOON. AN UPPER
LEVEL STORM SYSTEM WILL STRENGTHEN AS IT SLIDES TO THE SOUTH OVER
THE SOUTHERN PLAINS...WITH WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS EXPECTED ACROSS THE STATE FOR TUESDAY. THE BEST
CHANCE FOR PRECIPITATION WILL BE ACROSS SOUTHERN ARKANSAS...WHERE
ISOLATED AREAS OF HEAVY RAINFALL WILL BE POSSIBLE.

WHILE THERE MAY BE A FEW THUNDERSTORMS ACROSS PORTIONS OF THE
STATE...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AS INSTABILITY
WILL BE LIMITED.

BY LATE WEDNESDAY INTO THURSDAY...THIS STORM SYSTEM WILL MOVE TO
THE EAST OF ARKANSAS...WITH HIGH PRESSURE USHERING COOLER AND
DRIER AIR BACK TO THE STATE FOR LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

23 drought. Local standard time, as filed.

Drought, Woodruff

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Woodruff forecast zone
Reported by
Other Federal Agency
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Severe drought covered all but the extreme northwest part of Woodruff County for the entire month of November.

Drought, White

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
White forecast zone
Reported by
Other Federal Agency
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Severe drought covered the southeast part of White County for the entire month of November.

Drought, Monroe

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Monroe forecast zone
Reported by
Other Federal Agency
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Severe drought occurred over most of Monroe County throughout November. Late in the month, the drought eased slightly over eastern sections of the county.

Drought, Prairie

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Prairie forecast zone
Reported by
Other Federal Agency
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Severe drought occurred over Prairie County the entire month of November.

Drought, Lonoke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lonoke forecast zone
Reported by
Other Federal Agency
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Severe drought occurred over all but the northern part of Lonoke County for the entire month of November.

Drought, Pulaski

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pulaski forecast zone
Reported by
Other Federal Agency
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Severe drought occurred over the southern half of Pulaski County the entire month of November.

Drought, Saline

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Saline forecast zone
Reported by
Other Federal Agency
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Severe drought occurred over the southern half of Saline County the entire month of November.

Drought, Garland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Garland forecast zone
Reported by
Other Federal Agency
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Severe drought occurred over the southern part of Garland County the entire month of November.

Drought, Pike

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Pike forecast zone
Reported by
Other Federal Agency
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Severe drought occurred over all but the northwestern part of Pike County the entire month of November.

Drought, Clark

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clark forecast zone
Reported by
Other Federal Agency
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

Severe drought occurred over Clark County the entire month of November.

Drought, Hot Spring

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hot Spring forecast zone
Reported by
Other Federal Agency
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Severe drought occurred over Hot Spring County the entire month of November.

Drought, Grant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grant forecast zone
Reported by
Other Federal Agency
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Severe drought occurred over Grant County the entire month of November.

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Other Federal Agency
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Severe drought occurred over Jefferson County the entire month of November.

Drought, Arkansas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Arkansas forecast zone
Reported by
Other Federal Agency
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Severe drought occurred over Arkansas County the entire month of November.

Drought, Desha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Desha forecast zone
Reported by
Other Federal Agency
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Severe drought occurred over Desha County during most of November. Drought conditions eased slightly over all but northwest part of the county late in the month.

Drought, Drew

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Drew forecast zone
Reported by
Other Federal Agency
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Severe drought occurred over Drew County during most of November. Drought conditions eased slightly over the eastern part of the county late in the month.

Drought, Lincoln

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Severe drought occurred over Lincoln County the entire month of November.

Drought, Cleveland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Other Federal Agency
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Severe drought occurred over Cleveland County the entire month of November.

Drought, Dallas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dallas forecast zone
Reported by
Other Federal Agency
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Severe drought occurred over Dallas County the entire month of November.

Drought, Bradley

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bradley forecast zone
Reported by
Other Federal Agency
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Severe drought occurred over Bradley County the entire month of November.

Drought, Calhoun

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Other Federal Agency
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Severe drought occurred over Calhoun County the entire month of November.

Drought, Ouachita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ouachita forecast zone
Reported by
Other Federal Agency
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Extreme drought occurred over extreme southeast Ouachita County until late in the month. Otherwise, severe drought was noted over the county throughout all of November.

Drought, Jackson

When
November 2, 6:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Severe drought conditions developed over eastern portions of Jackson County early in November and then continued through the remainder of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263455, 263456, 263457, 263458, 263459, 263460, 263461, 263462, 263463, 263464, 263465, 263466, 263467, 263468, 263469, 263470, 263471, 263472, 263473, 263474, 263475, 263476, 263454.